Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 66, NWS Charleston, SC

May 20, 2005Berkeley County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at May 20, 2005, 4:17 PM EDT for Berkeley County, South Carolina. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2005, 4:17 PM EDT (20:17 UTC)
Expired
May 20, 2005, 5:19 PM EDT
In force
62 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Berkeley County, SC

The radar

The Charleston,SC radar (KCLX), 104 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.3 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2005-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 449 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2005-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
449 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
746 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 202017
SVRCHS
SCC015-202115-
/O.NEW.KCHS.SV.W.0066.050520T2017Z-050520T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
417 PM EDT FRI MAY 20 2005

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA

* UNTIL 515 PM EDT

* AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
  WINDS HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM
  WAS LOCATED OVER SUMMERVILLE...MOVING EAST AT 30 MPH. THIS
  STORM PRODUCED NICKEL SIZE HAIL IN SUMMERVILLE.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  SANGAREE...
  MONCKS CORNER AND PINOPOLIS...
  HUGER...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3308 8022 3301 8012 3308 7974 3331 8007

$$
2 follow-up statements
000 
WWUS52 KCHS 202036
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
435 PM EDT FRI MAY 20 2005

SCC015-202115-
/O.CON.KCHS.SV.W.0066.000000T0000Z-050520T2115Z/
BERKELEY-
435 PM EDT FRI MAY 20 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR BERKELEY COUNTY...

AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CHICORA TO 8 MILES WEST OF 
MONCKS CORNER TO GOOSE CREEK...MOVING EAST AT 25 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU...
BONNEAU BEACH...JAMESTOWN...MONCKS CORNER...PINOPOLIS AND SAINT
STEPHEN. THIS INCLUDES LAKE MOULTRIE.

IF ON OR NEAR LAKE MOULTRIE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE
CAUGHT ON THE WATER IN A THUNDERSTORM

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3320 8019 3301 8012 3325 7956 3346 7991

$$
000 
WWUS52 KCHS 202119
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
517 PM EDT FRI MAY 20 2005

SCC015-202127-
/O.EXP.KCHS.SV.W.0066.000000T0000Z-050520T2115Z/
BERKELEY-
517 PM EDT FRI MAY 20 2005

...THE SEVERE THUNDERSTORM WARNING FOR BERKELEY COUNTY HAS  
EXPIRED AT 515 PM EDT...

AT 517 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS 
BEEN ALLOWED TO EXPIRE.  HEAVY RAIN WILL CONTINUE ACROSS THE AREA 
WITH RAIN TOTALS OF 2 TO 3 INCHES IN AREAS FROM GOOSE CREEK UP 
THROUGH LAKE MOULTRIE AND OVER TO JAMESTOWN.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3320 8019 3301 8012 3325 7956 3346 7991

$$

PY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 2:40 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, May 20, 2:40 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
240 PM EDT FRI MAY 20 2005

.SHORT TERM /TONIGHT THROUGH SATURDAY/...SVR WATCH 301 REMAINS IN
EFFECT UNTIL 8 PM THIS EVENING. EXPECT SHOWERS AND STRONG/SEVERE
STORMS TO CONTINUE FIRING RAPIDLY ACROSS THE AREA IN AN INCREASINGLY
UNSTABLE ATMOSPHERE. LAPS ANALYSIS INDICATE CAPES BETWEEN 2500 AND
3000 J/KG ACROSS OUR SE GA COUNTIES AND PARTS OF EXTREME SOUTHERN
SC. MULTICELL LINE NOW ACROSS CENTRAL GA/SC WILL LIKELY EXPAND AND
INTENSIFY THROUGH THE EVENING AS IT ENCOUNTERS THE STRONG
INSTABILITY. SEVERAL WEAK S/W FEATURES EMBEDDED IN MEAN H7 FLOW ARE
EVIDENT ON VIS SATELLITE AS SEVERAL CLUSTERS OF STORMS FIRING BEHIND
MAIN SC/GA LINE. LOOKS LIKE TONIGHT WILL REMAIN ACTIVE WX-WISE AS
THESE FEATURES ROTATE THROUGH THE AREA IN ADVANCE OF MAIN FRONTAL
BAND. WILL MAINTAIN DEFINITE POPS INTO THE EVENING WITH SEVERE
STORMS MENTIONED...THEN LIKELY EVERYWHERE THROUGH THE NIGHT. COLD
FRONT SHOULD SWEEP ACROSS THE AREA BETWEEN 12 AND 15Z
SATURDAY...CLEARING OUT MOST PRECIP BUT LEAVING SOME LINGERING LOW
CLOUDS THROUGH EARLY AFTERNOON. EXPECT CLOUDS TO CLEAR OUT DURING
THE AFTERNOON.

&&

.LONG TERM /SAT NIGHT THROUGH FRIDAY/...FULL CLEARING SHOULD TAKE
PLACE LATE ON SAT AS DRIER AIR STARTS TO FILTER DOWN INTO THE AREA.
SFC HIGH WILL MOVE OVER THE AREA ON SUN WITH LIGHT WINDS AND MOSTLY
SUNNY SKIES.  ANOTHER STRONG WAVE WILL BE DIGGING THROUGH THE GT
LAKES ON SUN NIGHT INTO MON...INCREASING SW FLOW AND MOISTURE ON
MON.  THIS SYSTEM WILL DIG THROUGH THE APPALACHIANS ON MON WITH
ANOTHER FRONTAL PASSAGE BY EARLY TUE MORNING.  WILL GO WITH MAINLY
PC SKIES THROUGH MID WEEK UNDER GENERAL NW UPPER FLOW.  WILL LIKELY
BE A FEW DISTURBANCES THROUGH MID AND LATE WEEK BUT TOO HARD TO
PINPOINT CLOUD COVER AND LOW CHC OF RAIN.  DID INTRODUCE SOME SLIGHT
POP INTO NEXT WEEKEND WITH WEAK GRADIENT AND GOOD SEABREEZE
CONDITIONS.

&&

.MARINE...DID NOT MAKE ANY MAJOR CHANGES TO THE ONGOING FORECAST DUE
TO SVR WEATHER APPROACHING FROM THE WEST.  STILL APPEARS TO BE A
SURGE EARLY SAT AS FRONT PUSHES THROUGH.  WILL CONTINUE TO ADVERTISE
SCA FOR THE OFFSHORE GA AND CAP WINDS BELOW CRITERIA FOR THE
REMAINDER OF THE WATERS.  HIGH MOVES OVER THE AREA BRINGING LIGHT
WINDS WITH A SLIGHT INCREASE IN SPEEDS COME MON AHEAD OF NEXT
FRONT.  WILL KEEP SPEEDS MODERATE BEHIND FRONT EARLY TUE MORNING
LASTING THROUGH MID WEEK WITH AN OFFSHORE DIRECTION.  ADVECTION WILL
BE MINIMAL SO GRADIENT SHOULD REMAIN FAIRLY LIGHT.

&&

.AVIATION...CONVECTION WILL INCREASE OVER THE NEXT HOUR OR SO AROUND
THE CHS AND SAV TERMINALS.  HAIL AND SVR WIND A POSSIBILITY AS THE
S/W TROF PUSH THROUGH LATE TONIGHT.  WILL HAVE TO CONTINUE THE
THREAT OF TS THROUGH THE EVENING HOURS AS MORE ADDITIONAL TS/SH ARE
FORMING OVER PORTIONS OF THE TN VALLEY AND UPSTATE GA.  FRONT IS
STILL LOOKING GOOD FOR EARLY MORNING HOURS WITH A NORTHERLY WIND
SHIFT AND SHUTOFF OF POP AROUND DAWN.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SVR WATCH 301 UNTIL 8PM ALL ZONES.
SC...SVR WATCH 301 UNTIL 8PM ALL ZONES.
MARINE...SVR WATCH 301 UNTIL 8PM FOR AMZ330-350-352-354.

&&

PY/JRL
Hazardous weather outlook, May 20, 1:30 PM EDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
130 PM EDT FRI MAY 20 2005

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-211000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND
JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
130 PM EDT FRI MAY 20 2005

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
.SEVERE THUNDERSTORMS...A WARM AND UNSTABLE AIRMASS IN PLACE ACROSS
THE AREA THIS AFTERNOON AHEAD OF A COLD FRONT WILL AID IN THE
DEVELOPMENT OF SEVERE THUNDERSTORMS WITH HEAVY DOWNPOURS AND
FREQUENT CLOUD TO GROUND LIGHTNING.  LARGE HAIL AND DAMAGING WINDS
WILL BE THE PRIMARY THREAT.  PLEASE REFER TO THE LATEST SEVERE
WEATHER OUTLOOK FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

RJB

In the hours before

Special weather statement, May 20, 2:50 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
250 PM EDT FRI MAY 20 2005

GAZ101-SCZ042-047-201930-
EFFINGHAM-HAMPTON-INLAND JASPER-
250 PM EDT FRI MAY 20 2005

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...HAMPTON COUNTY
AND JASPER COUNTY THROUGH 330 PM EDT...

AT 250 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
SHIRLEY TO 4 MILES WEST OF GUYTON...OR ALONG A LINE EXTENDING FROM 19
MILES EAST OF SYLVANIA TO 5 MILES SOUTHWEST OF SPRINGFIELD...MOVING
EAST AT 25 MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
SHIRLEY...TUSCULUM...SHAWNEE...OAKY...SPRINGFIELD...LORENZO...GUYTON.
..SCOTIA...BRIGHTON AND GARNETT THROUGH 330 PM EDT.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, May 20, 3:24 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
324 PM EDT FRI MAY 20 2005

GAZ087-088-SCZ040-202000-
ALLENDALE-JENKINS-SCREVEN-
324 PM EDT FRI MAY 20 2005

...STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY...SCREVEN COUNTY
AND ALLENDALE COUNTY THROUGH 400 PM EDT...

AT 324 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
13 MILES NORTHWEST OF MILLETT TO 15 MILES WEST OF HERNDON...OR ALONG
A LINE EXTENDING FROM 18 MILES NORTHEAST OF WAYNESBORO TO 11 MILES
NORTH OF SWAINSBORO...MOVING EAST AT 40 MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
PERKINS...HERNDON...BIRDSVILLE...ROGERS...LAWTON...MILLETT...
MILLEN...MARTIN...AVERILL AND THRIFT THROUGH 400 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

MOVE INSIDE IMMEDIATELY IF STORMS APPROACH YOUR LOCATION.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

33
Special weather statement, May 20, 3:42 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
342 PM EDT FRI MAY 20 2005

GAZ099-100-202015-
BULLOCH-CANDLER-
342 PM EDT FRI MAY 20 2005

...STRONG THUNDERSTORMS WILL IMPACT CANDLER COUNTY AND BULLOCH COUNTY
THROUGH 415 PM EDT...

AT 342 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES WEST OF ALINE...OR ABOUT 8 MILES
WEST OF METTER...MOVING EAST AT 30 MPH.

THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND
CANOE...ALINE...SHAMROCK...OLIFFTOWN...UNION...METTER...PARISH...
PULASKI...EXCELSIOR AND ADABELLE THROUGH 415 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

MOVE INSIDE IMMEDIATELY IF STORMS APPROACH YOUR LOCATION.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

33
Special weather statement, May 20, 3:47 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
347 PM EDT FRI MAY 20 2005

SCZ044-045-202015-
BERKELEY-DORCHESTER-
347 PM EDT FRI MAY 20 2005

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY AND DORCHESTER
COUNTY INCLUDING LAKE MOULTRIE THROUGH 415 PM EDT...

AT 347 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
16 MILES WEST OF MONCKS CORNER TO 3 MILES SOUTHWEST OF SUMMERVILLE...
MOVING EAST AT 25 MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
STALLSVILLE...ORCHARD HILL...LOTTS CROSSROADS...KNIGHTSVILLE...
JEDBURG...DORCHESTER ESTATES...BROWNSVILLE...SUMMERVILLE...
HUSSERTOWN AND BLACK CREEK THROUGH 415 PM EDT.

THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATERS ON LAKE MOULTRIE.
YOUR BEST COURSE OF ACTION DURING A THUNDERSTORM IS TO SEEK SAFE
HARBOR. IF YOU ARE CAUGHT IN THE OPEN LAKE WATERS...STAY BELOW
DECK...AND IF POSSIBLE...AWAY FROM UNGROUNDED METAL OBJECTS.
Special weather statement, May 20, 4:04 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
404 PM EDT FRI MAY 20 2005

GAZ087-088-SCZ040-042-202030-
ALLENDALE-HAMPTON-JENKINS-SCREVEN-
404 PM EDT FRI MAY 20 2005

...STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY...SCREVEN
COUNTY...ALLENDALE COUNTY AND HAMPTON COUNTY THROUGH 430 PM EDT...

AT 404 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
2 MILES SOUTHWEST OF ULMER TO 5 MILES WEST OF MILBURY TO 2 MILES
SOUTHEAST OF FOUR POINTS...OR ALONG A LINE EXTENDING FROM 6 MILES
NORTHEAST OF ALLENDALE TO 13 MILES NORTHEAST OF SYLVANIA TO 10 MILES
SOUTH OF MILLEN...MOVING EAST AT 45 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND ULMER...SEIGLING...
APPLETON...ALLENDALE...WOODCLIFF...THOMASBORO...SCARBORO...LEWIS...
HILLTONIA AND FOUR POINTS THROUGH 430 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

MOVE INSIDE IMMEDIATELY IF STORMS APPROACH YOUR LOCATION.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

33
Special weather statement, May 20, 4:16 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
416 PM EDT FRI MAY 20 2005

GAZ099-100-114-115-202045-
BULLOCH-CANDLER-EVANS-TATTNALL-
416 PM EDT FRI MAY 20 2005

...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY...TATTNALL COUNTY...
CANDLER COUNTY AND BULLOCH COUNTY THROUGH 445 PM EDT...

AT 416 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
2 MILES SOUTH OF HOPEULIKIT TO 4 MILES NORTHEAST OF COBBTOWN...OR
ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF STATESBORO TO 6
MILES SOUTH OF METTER...MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND SHAMROCK...PARISH...
METTER...HOPEULIKIT...COBBTOWN...ALINE...PULASKI...CLITO...
WESTCHESTER AND IRONGATE THROUGH 445 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

MOVE INSIDE IMMEDIATELY IF STORMS APPROACH YOUR LOCATION.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

33

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 1:43 PM EDTSevere Thunderstorm WarningCHSAllendale25 min
May 20, 3:21 PM EDTSevere Thunderstorm WarningCHSJasper39 min
May 20, 3:34 PM EDTSevere Thunderstorm WarningCHSBeaufort41 min
May 20, 3:50 PM EDTSevere Thunderstorm WarningCHSColleton25 min
May 20, 4:00 PM EDTSevere Thunderstorm WarningCHSDorchester45 min
May 20, 4:06 PM EDTSevere Thunderstorm WarningCHSCharleston54 min
May 20, 4:12 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton33 min
May 20, 4:43 PM EDTSevere Thunderstorm WarningCHSBeaufort32 min
May 20, 5:11 PM EDTSevere Thunderstorm WarningCHSBeaufort49 min
May 20, 5:48 PM EDTSevere Thunderstorm WarningCHSJasper27 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.